Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 12, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 2, 2004, 4:10 PM CDT for Knox County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2004, 4:10 PM CDT (21:10 UTC)
- Expired
- May 2, 2004, 5:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 77 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 022110 SVRILX ILC095-022215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 410 PM CDT SUN MAY 2 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 515 PM CDT * AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GALESBURG...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KNOXVILLE GILSON VICTORIA MAQUON LARGE HAIL IN EXCESS OF 2 INCHES WILL ACCOMPANY THIS DANGEROUS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4108 9041 4089 9044 4074 9004 4104 9000 $$ EH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:25 PM CDT, 45 minutes earlier.
Area forecast discussion, May 2, 3:25 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE LINCOLN IL 325 PM CDT SUN MAY 2 2004 .DISCUSSION...FORECAST CHALLENGES AHEAD INCLUDE FROST POTENTIAL MONDAY MORNING...ESP ACRS THE NORTH...AND THEN PRECIP CHANCES AGAIN ON TUESDAY AS WEAK SHORTWAVE TRACKS TO OUR NORTH. FURTHER OUT...MODELS FAIRLY CONSISTENT IN DVLPG LONGWV TROF ACRS THE WESTERN U.S. WITH RIDGE BUILDING ACRS THE MIDWEST FOR THE SECOND HALF OF THE WEEK. NO BIG DIFFERENCES SEEN IN SHORT TERM MODELS WITH THIS FCST PACKAGE LEANING MORE TWDS THE ETA. SHORT TERM...TONIGHT THROUGH WEDNESDAY... WATER VAPOR LOOP DEPICTING VORT MAX ACRS WRN MO WITH COMBO OF LIFT FROM SHORTWAVE...VERY COLD TEMPS ALOFT...ENTRANCE REGION OF SPEED MAX AT 500MB AND WHAT LOW LVL INSTABILITY WE HAVE ACRS CNTRL IL HELPING TO KEEP CONVECTION GOING. HAIL AND A FEW FUNNEL CLOUDS HAVE BEEN REPORTED WITH THE ACTIVITY ACRS CNTRL IL STARTING MID MORNING AND CONTINUING INTO THIS AFTERNOON. MODELS SIMILAR IN DROPPING VORT WELL SOUTH OF FCST AREA TNT WITH SCT SHOWERS AND STORMS ENDING FROM NW TO SE. THE REAL FCST CHALLENGE IS TIMING OF ANY CLEARING THAT MAY OCCUR IN THE WAKE OF THE VORT AND RESULTANT FROST THREAT. MODELS STILL INDICATING MID LVL MOISTURE AROUND THRU 12Z MONDAY. SCATTERED FROST HAS BEEN IN THE FCST FOR A DAY NOW AND BASED ON LATEST 18Z 1000-500MB RH FCST...WILL HOLD OFF ANY FROST HEADLINES FOR TONIGHT. QUIET WX TO HOLD ON THROUGH EARLY TUESDAY AS SFC RIDGE SHIFTS EAST ACRS THE MIDWEST. NEXT SHORTWAVE FCST TO PUSH NORTH OF OUR AREA ON TUESDAY AND DRAG A WEAKENING COLD FRONT SE INTO THE MIDWEST. WARM ADVECTION PATTERN AHEAD OF FEATURE PRETTY IMPRESSIVE BUT MOISTURE STILL VERY MUCH IN DOUBT UPSTREAM DEW POINTS ONLY IN THE 40S. CURRENT 30 POPS STILL LOOK OK FOR TUESDAY INTO TUESDAY NIGHT ALONG LOW LVL WARM AXIS...WITH MORE OF AN EMPHASIS LATE TUESDAY AFTN INTO TUESDAY NIGHT ACRS OUR NORTH. FRONTAL BOUNDARY FCST TO BE ACRS OUR AREA ON WEDNESDAY BUT SHIFT NORTH AS UPPER LVL RIDGING BUILDS ACRS THE CNTRL U.S. IN RESPONSE TO TROF MOVING INTO THE PACIFIC NW. LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY... ENSEMBLES CONTINUE TO SHOW VERY LITTLE SPREAD OUT IN TIME AS THE LONGWAVE TROF REMAINS ANCHORED ACRS THE WESTERN U.S. WHILE RIDGING HOLDS OVR THE CNTRL PORTION OF THE COUNTRY. GFS SHOWING ITS TYPICAL FEEDBACK PROBLEMS WITH CONVECTIVE SYSTEMS TRANSLATING ALONG THE SRN EDGE OF THE WESTERLIES WITH OUR AREA NOT TOO FAR FROM THE STRONGER FLOW ALOFT. FOR NOW...WL KEEP OUR EXTENDED PERIOD DRY AS MOST OF THE FRONTAL ACTIVITY SHOULD REMAIN TO OUR NORTH THIS PERIOD. TEMPS WL BE MORE SUMMER-LIKE AS WE HEAD INTO THE LATTER PORTION OF THE WORK WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && SMITH
Hazardous weather outlook, May 2, 10:49 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1049 AM CDT SUN MAY 2 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-031100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1049 AM CDT SUN MAY 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT STORMS CAPABLE OF PRODUCING LARGE HAIL WILL BE POSSIBLE TODAY AND INTO THE EARLY EVENING HOURS ACROSS CENTRAL AND SOUTHEAST ILLINOIS. AN UPPER LEVEL DISTURBANCE WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP TODAY. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL UP TO ONE INCH AND MAY PRODUCE ENOUGH HAIL TO COVER SOME ROADWAYS. IN ADDITION FUNNEL CLOUDS WILL BE POSSIBLE. OTHERWISE...SCATTERED FROST IS A POSSIBILITY DURING THE OVERNIGHT HOURS...ESPECIALLY IN SHELTERED AND OUTLYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. EH
In the hours before
Local storm report, May 2, 11:12 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT SUN MAY 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL 5 SE AVON 40.61N 90.37W
05/02/2004 0.75 INCH FULTON IL CO-OP OBSERVER
PENNY SIZE HAIL COVERING THE GROUND
1034 AM HAIL N AVON 40.66N 90.44W
05/02/2004 0.75 INCH FULTON IL LAW ENFORCEMENT
PENNY SIZE HAIL COVERING ROAD ROUTE 41. MOTORISTS
REQUESTED SNOW PLOW.
&&
EHLocal storm report, May 2, 11:38 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1138 AM CDT SUN MAY 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1135 AM HAIL CUBA 40.49N 90.19W
05/02/2004 1.00 INCH FULTON IL EMERGENCY MNGR
HAIL THE SIZE OF QUARTERS COVERING THE GROUND IN CUBA
FROM CUBA ESDA.
&&
EHLocal storm report, May 2, 11:53 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1153 AM CDT SUN MAY 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL CUBA 40.49N 90.19W
05/02/2004 0.75 INCH FULTON IL EMERGENCY MNGR
HAIL RANGING IN SIZE COVERING THE GROUND AND CARS 1 TO 2
INCHES DEEP IN CUBA.
&&
EHLocal storm report, May 2, 12:17 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1217 PM CDT SUN MAY 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL 4 NNE HAVANA 40.35N 90.03W
05/02/2004 1.50 INCH MASON IL CO-OP OBSERVER
PING PONG SIZE HAIL BEING REPORTED IN HAVANA.
&&
EHLocal storm report, May 2, 1:36 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
136 PM CDT SUN MAY 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM DOWNBURST GREENVIEW 40.08N 89.74W
05/02/2004 MENARD IL LAW ENFORCEMENT
HAIL UP TO THE SIZE OF A PENNY COVERING THE ROAD IN
GREENVIEW.
&&
EHLocal storm report, May 2, 3:03 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
303 PM CDT SUN MAY 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL 5 SE AVON 40.61N 90.37W
05/02/2004 0.75 INCH FULTON IL CO-OP OBSERVER
PENNY SIZE HAIL COVERING THE GROUND
1034 AM HAIL N AVON 40.66N 90.44W
05/02/2004 0.75 INCH FULTON IL LAW ENFORCEMENT
PENNY SIZE HAIL COVERING ROAD ROUTE 41. MOTORISTS
REQUESTED SNOW PLOW.
1135 AM HAIL CUBA 40.49N 90.19W
05/02/2004 1.00 INCH FULTON IL EMERGENCY MNGR
HAIL THE SIZE OF QUARTERS COVERING THE GROUND IN CUBA
FROM CUBA ESDA.
1150 AM HAIL CUBA 40.49N 90.19W
05/02/2004 0.75 INCH FULTON IL EMERGENCY MNGR
HAIL RANGING IN SIZE COVERING THE GROUND AND CARS 1 TO 2
INCHES DEEP IN CUBA.
1212 PM HAIL 4 NNE HAVANA 40.35N 90.03W
05/02/2004 1.50 INCH MASON IL CO-OP OBSERVER
PING PONG SIZE HAIL BEING REPORTED IN HAVANA.
0115 PM HAIL GREENVIEW 40.08N 89.74W
05/02/2004 0.75 INCH MENARD IL LAW ENFORCEMENT
HAIL UP TO THE SIZE OF A PENNY COVERING THE ROAD IN
GREENVIEW.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:13 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 62 min |
| May 2, 10:14 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 61 min |
| May 2, 11:15 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 60 min |
| May 2, 12:03 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 57 min |
| May 2, 12:38 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 52 min |
| May 2, 4:14 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.